Chemo: Hi all its me again hubby on his... - Advanced Prostate...

Advanced Prostate Cancer

12,773 members15,480 posts

Chemo

wongle profile image
wongle

Hi all its me again hubby on his third docetaxel chemo knocked him this time tired weak mouth ulcers not hungry is this normal PSA gone from 30 to 46 but MRI showed nothing has changed so not got bigger is this good news they said it was

11 Replies

Hi Wongle,

It is good when things are no longer growing. I think sometimes markers(like PSA) can jump around a bit during treatment. My husbands marker is Chromogranin and I remember his decreasing then increasing during part of his chemo treatment.

Sorry about the ulcers. Maybe try some raw honey and see if that helps.. and if it does not at least it tastes good.

My husband has found ginseng to really be helpful with the chemo tiredness. I think there are a lot of good ginseng supplements. It is definitely worth a try. I made my husband a lot of fresh juices while he was on chemo.. orange juice, apple juice.. and soups of course. Sometimes the smell of soup simmering would help get him to eat. Light broth and lots of vegetables in them so they are easy on the tummy.(Or anything that he will eat :-) )

Lots of hugs and prayers for both you!

Softwaremom

wongle profile image
wongle in reply to softwaremom00

Thanks love he's beentaken in to hospital high temperature not eating is a joke first two chemo mild side effects specialist said oh well it won't get any worse what a twat

Shooter1 profile image
Shooter1 in reply to wongle

Mine got a little worse each time until #9 tried to kill me. Megestol helps with appetite and hot flashes. nystatin 500,000 units mixed with maalox and children's liquid benadryl three times a day helped with mouth sores, swish and swallow.

Chemo ended up with many mods==docetaxel, prednisone pills, fosaprepitant dimeglumine, palonosetron hcl, dexamethasone sod phosphate, diphenhydramine hcl, hydrocortisone sod succinate, methylprednisolone sod succinate. Nasty mix all IV to keep docetaxel under control. Don't know what mix your hubby is on, but it can be tamed so you can live through it. Oh, added dexamethasone pills to help recover from last chemo.

Hope he recovers and can continue chemo.

Doug-AZ

dadeb profile image
dadeb in reply to wongle

💗

Thanks love

I’m not sure there is such a thing as “normal” in terms of our individual reactions to chemo., but your husband’s are fairly typical for many men. I had 6 cycles of docetaxel at 3 week intervals. The side effects were fairly predictable, but definitely not fun, and the effects seemed to be cumulative. They got a little worse each time. #5 and #6 were the worst. I started losing hair during #2. I got dexamethasone to take on the 2nd day after each cycle, which gives a temporary bump in feeling good. I felt good for about 3 days after each cycle, then slid down to the nadir for a week or so, then gradually started feeling better for the last week before my next treatment. My side effects included feeling weak and achy, changes in taste, alternating diarrhea and constipation, thrush, and later on peripheral neuropathy in the toes and finger tips. Most of the side effects can be treated with OTC drugs. I got Rx’s For Nystatin for thrush and Ondansetron for nausea.

Watch his white and red blood cell counts closely. If they dip too low, his MO may decide to stop the chemo, or lower the dosage of the docetaxel, until they go back up. If it’s bad, he may need Neulasta for the wbc’s, or a transfusion to bolster his hemoglobin and race count.

Swish 3% hydrogen peroxide in your mouth (then spit it out) 3 times daily. It helps speed up the healing.

Yes there down his white blood cells he has sepsis but they have got that under control with antibiotics PSA gone from 45 to 56 chest infection needs a CT scan scared it's not working

Cynthgob profile image
Cynthgob in reply to wongle

Not sure where you are located but neulasta applied after each chemo is standard of care I thought. My husband got pneumonia on the 3rd chemo and flu on the fourth. Not easy!

It's a rollercoaster, for sure. For me each infusion got a little harder. Along with the pain medication, I showered and refreshed myself daily. I made myself cool tasteful smoothies. It helped with the mouth sores and went down better than other foods. It was definitely hard for me, ER trips as well as a week hospital stay. I got through it, so will he. Try not to focus and worry on PSA readings. He'll be fine.

Ralph

Xx

You may also like...